Skip to Main content Skip to Navigation
Journal articles

Asymptotic results for silent elimination

Abstract : Following the model of Bondesson, Nilsson, and Wikstrand, we consider randomly filled urns, where the probability of falling into urn i is the geometric probability (1-q)qi-1. Assuming n independent random entries, and a fixed parameter k, the interest is in the following parameters: Let T be the smallest index, such that urn T is non-empty, but the following k are empty, then: XT= number of balls in urn T, ST= number of balls in urns with index larger than T, and finally T itself..
Document type :
Journal articles
Complete list of metadata

Cited literature [14 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s <>
Submitted on : Wednesday, May 21, 2014 - 5:16:43 PM
Last modification on : Thursday, June 4, 2020 - 10:34:02 AM
Long-term archiving on: : Thursday, August 21, 2014 - 12:07:08 PM


Publisher files allowed on an open archive


  • HAL Id : hal-00994591, version 1



Guy Louchard, Helmut Prodinger. Asymptotic results for silent elimination. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2010, special issue in honor of Laci Babai's 60th birthday: Combinatorics, Groups, Algorithms, and Complexity, 12 (2), pp.185-196. ⟨hal-00994591⟩



Record views


Files downloads